Advice on 7 year old with severe violent behavior...

Stephanie - posted on 08/24/2012 ( 8 moms have responded )

3

0

0

I have a 7 year old son who is having severe behavior problems. Got suspended several times in Kindergarden, a few in 1st grade and now getting ready to start 2nd. Took him to dr at end of 1st grade year and they put him on Intuniv. Over summer he's become more violent and aggressive when told to do something or if things don't go his way. Two weeks ago they put him on Adderol in mornings and Intuniv at night. Also, they've referred us to a Pediatric Psychologist. Still very aggressive and violent (punched daycare teacher in mouth, elbowed her in the face, and clawed her arms til they were bleeding all today.) School starts Monday and I am so worried!! Any advice??

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

8 Comments

View replies by

Stephanie - posted on 08/24/2012

3

0

0

Thank you so much!! This has made me feel a little more confident in what we are doing. Thanks again!!

Katherine - posted on 08/24/2012

65,420

232

4956

Unfortunately it could take a while :/ But there are PLENTY of other drugs that don't have those side effects.

Stephanie - posted on 08/24/2012

3

0

0

No he's never been on anything before. How long does it take to find the right "cocktail?" I am afriad of him getting violent in school and being kicked out! I don't want that to happen. I don't know what else I am supposed to do to help him.

Katherine - posted on 08/24/2012

65,420

232

4956

Has he ever been on meds before? Maybe they just don't have the right cocktail yet.

Stephanie - posted on 08/24/2012

3

0

0

They started him on it in May. Only 1mg...they tried to up it to 2mg but he was completely out of it. Drooling, couldn't stay awake, etc....so went back to the 1mg.

Katherine - posted on 08/24/2012

65,420

232

4956

I can imagine how frustrating it is! How long has he been on Intuniv?

Stephanie - posted on 08/24/2012

3

0

0

At first they told me ADHD at the family dr who is the one giving the meds. The Psycologist I was taking him to said possibly ODD also. The family dr just referred us to a different psycologist and he says maybe ADHD/ODD but doesn't know yet. It's very frustrating!

Katherine - posted on 08/24/2012

65,420

232

4956

I know that with Intuniv, one of the side effects is violent behavior. So instead of helping him, it's just exacerbating the problem. They need to do a med evaluation. Obviously it's not working and his meltdowns are very serious. What was he diagnosed with? ODD? Or something else? You need to seek out a behavioral therapist.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms